Has anyone been treated with Panitumumab for cancer?

Posted by mscoyote @mscoyote, Oct 24, 2019

I am getting the side-effects of acne and am excited that panitumumab may be working, but how effective is it? Chemo has stopped working on me and I don’t know what this drug can do.

Interested in more discussions like this? Go to the Colorectal Cancer Support Group.

@mscoyote Hi and welcome again! The drug that you are now taking is called a monoclonal antibody (the ‘mab’ at the end signifies this). They are somewhat new-ish and work differently. I take rituximab for my autoimmune disease and it must work because I’ve been doing so much better. Are you scheduled for any scans soon? What did the doctor tell you about the drug?

REPLY

They explained the side effects, but when I was on bevacizumab along with some chemo drugs the oncologist I was seeing at that time told me to avoid foods high in antioxidants as they made the bevacizumab less effective. This oncologist didn't know whether antioxidants, vitamins or herbals interfere with panitumumab or not and I'm not sure where to turn.

REPLY

Benefits of antioxidants. https://newsnetwork.mayoclinic.org/discussion/a-grocery-bag-of-beneficial-antioxidants/. You might look here @mscoyote and see if it takes you to other sites. Try looking up the drug by name or get the manufacturers name and call them. Let me know what you find out, please

REPLY

My previous treatment of oxaliplatin, bevacizumab and flourocil for stage 4 CRC has stopped working and now I am being given panitumumab alone. My previous oncologist said I should not be taking antioxidents with bevacizumab, but this one (a few of them alternate at my hospital), didn't seem to know anything about whether antioxidents or cannabinoids would interfere with panitumumab. Does anyone know anything about this?

REPLY

Anyone ever been on panitumumab? I have the basic I do sheet on it, but can'take seem to find out anywhere about diet. Wondering if any mentors are familiar with it?

REPLY
@mscoyote

My previous treatment of oxaliplatin, bevacizumab and flourocil for stage 4 CRC has stopped working and now I am being given panitumumab alone. My previous oncologist said I should not be taking antioxidents with bevacizumab, but this one (a few of them alternate at my hospital), didn't seem to know anything about whether antioxidents or cannabinoids would interfere with panitumumab. Does anyone know anything about this?

Jump to this post

This might answer your question @mscoyote Info on panitumumab and supplements. https://www.ncbi.nlm.nih.gov/pubmed/30661095. I would also strongly suggest that your talk with your oncologist about the specific supplements you want to take. I hope this will help some. Let me know!

REPLY
@mscoyote

Anyone ever been on panitumumab? I have the basic I do sheet on it, but can'take seem to find out anywhere about diet. Wondering if any mentors are familiar with it?

Jump to this post

@mscoyote I can’t find any information on diet and panitumumab so I’m going to ask @johnbishop (the internet guru!) for his help

REPLY
@becsbuddy

@mscoyote I can’t find any information on diet and panitumumab so I’m going to ask @johnbishop (the internet guru!) for his help

Jump to this post

@mscoyote and @becsbuddy I'm not able to find any information on a specific diet when on panitumumab. I did find some self care tips on the following site that mentioned good nutrition and limit alcohol plus a few other things.
http://chemocare.com/chemotherapy/drug-info/Vectibix.aspx

REPLY
@becsbuddy

This might answer your question @mscoyote Info on panitumumab and supplements. https://www.ncbi.nlm.nih.gov/pubmed/30661095. I would also strongly suggest that your talk with your oncologist about the specific supplements you want to take. I hope this will help some. Let me know!

Jump to this post

Yes, I'm on a magnesium supplement now. Today my oncology nurse referred me to the pharmacist, so I hope to find out more later today. As I mentioned earlier, on bevacizumab, I was told to AVOID high levels of anti-oxidents as they interfered with the drug. I don't want to decrease the effectiveness of panitumumab, which is why I asked.

REPLY
Please sign in or register to post a reply.